Daughter with vasovagal: My daughter is 17 and started... - STARS

STARS

1,136 members431 posts

Daughter with vasovagal

Kay-1
Kay-1

My daughter is 17 and started vasovagal symptoms suddenly 3 years ago. And everymonth that goes by it gets worse. She is fainting 10 to 20 times a day now and cant go to school. We have tried florinef and because we dont get midodrine here in South Africa our doctor imported it from Austria for us to try. We started on 1x 2.5mg 3 times a day, with no change, we tried 2 and now i have started giving her 3x 2.5mg 3 times a day. But still no change,

She is in her final year of school gr12 and she has been to school for 2 days since school started..

I asked my doc about a pacemaker if that would help her because i dont know what to do anymore. He said it wont help. There has to be something i can do.. She has no quality of life at the moment at only 17.

I would appreciate any advice.

regards Kay

10 Replies
oldestnewest

Hi Kay,

I'm terribly sorry to hear this and your daughter has all my sympathies..

I had vasovagal for 8 years, I tried the same meds as your daughter, to no avail. I now take Pyrodigistimine bromide and my fainting has stopped.

I too take florinef . My salt level was low so I also take Potassium. I do believe though stress caused a lot of fainting, I saw a counsellor and had a ten week session, one hour a week, it really helped. Drinking plenty of water,taking time to get out of bed in the morning, very careful when bending down, no quick movement of the head, do not stand for long periods of time, plenty of salt. Try different methods of coping with stress, as I said, in hindsight I now see this was a major factor but at the time I didn't realise. I wish your daughter all the luck in the world, it WILL stop, I am proof that it does..

Best Wishes x

Kay-1
Kay-1 in reply to Riverslea2

Thankyou so very much. We will keep trying. I will find out about the meds u are on mabe we can try them. I appreciate your advice. Keep well

Riverslea2
Riverslea2 in reply to Kay-1

😊😊😊

My daughter has pnea. She had emdr therapy, no medication and all necessary examination. She was traumatisyfrom bullieng. She fainted feim 1-20 times a day. It wasnt a good idea to keep her away from school. When she went back it got worse. Now i think we are nearly there. Try A psychologist or emdr therapy, i really do believe it has something to do with fear and stress when there is no hart condition or neurologic issue. Good luck, i know the nightmare you are in, things will get better!

Kay-1
Kay-1 in reply to Evaenels

Thankyou we will keep trying all we can. I appreciate your advice. Keep well

Hi Kay

My daughter has been in a similar situation and it’s heartbreaking to watch. She is also 17 and we live in SA. She also started out of the blue at 14. She was playing an indoor hockey match and collapsed as she came off the field. From there it became a regular occurrence. Often while playing sport in the middle of a match, walking to class, sitting in class. We had to stop her playing water polo as she would faint as she got out of the pool. She has been to cardiologists, neurologists and a specialist physician. Has had a couple of holter monitors and one or two stays in hospital. While the Drs all diagnose VS there is not much info or help here to manage it. Her triggers seemed varied from heat, physical excertion, sitting too long, standing too long you just never knew when it was going to hit. She would sometimes go a couple of weeks without any episodes and then would have a cluster of fainting every day. Last year in August (Grade 11) it culminated in her not having the energy to get out of bed and if she did she would invariably faint while having breakfast or getting out of the car to walk to her class. She missed most of Term 3 but fortunately her school were very good keeping her up to date with work and tests and letting her arrive and leave school in her own time. A few things happened during this time - I took her to a Homeopath, she had a few Bodytalk consults and she saw a Chiropractor who did cranial adjustments on her. The Homeopath took a very detailed medical history and did a barrage of blood tests, he was the first person I felt who was taking this seriously. So the results that came out were very interesting. He diagnosed chronic adrenal fatigue, her cortisol levels were through the roof due to the fatigue and aparantely exacerbated by the birth control pill she had recently gone on to control her periods. Basically this had been building over the last couple of years. He put her on a homeopathic pill called Withania to help with the adrenal fatigue and discussed lifestyle changes with her. He also put her on low blood pressure drops as her blood pressure is also quite low. Can you believe in SA you can only get pills for High blood pressure and not Low. I must at this point say that she tends to do too much and puts herself under a lot of pressure to achieve high standards in everything she does. She started seeing a counselor at school who has also been a great help in helping her to prioritize her expectations.

So to cut a long story short 2 weeks after she started taking the homeopathic meds she started to get her oomph back and day by day managed to get to school for longer. She managed to complete 4th term and exams faint free and so far fingers crossed remains so.

While there are definite physiological factors at play I also believe stress and anxiety play a big part. It’s a vicious circle, the more they faint, the more they worry and the more the body seems to be out of balance.

I hope this helps you to find a solution. Keep pushing, don’t give, try everything.

Best wishes xx

Hi. I haven't been diagnosed with anything except IST so far. I have had spells in the past, where I would go suddenly hot, clammy, my ears would ring. I would then feel very nauseous and wrech, as if to throw up. These spells came every month or few months. I would have a racing heart too. We have never found out what it was. They put it down to my epilepsy.

PLEASE PURCHASE AN APPLE WATCH 4 series. This will help you. It has a ecg feature that you can record with your finger and know what is happening with your heart. IST Can look like alot of rhythms. It’s important to know which ones you are having. I also use Kardia app which better monitors the min by min in its rhythm monitoring which is worth the $10 a mo. Hope this helps.

Thankyou everyone, my daughter decided today she wants to leave school, she says she cant anymore. Shes been to school for 4 days this term South Africas terms run from Jan to Dec and she is on her final year. I feel so sorry for her. I will look into home schooling or she must skip this year and try again next year. She loves school thats the sad part.

My 13 year old takes 10mg 5x a day. As well as the Florinef. MUST EAT 3 tsp of salt ( spread throughout the day, think picles, pretzels) and at least 90 oz. of water a day. The medicine will not work without this. Good luck to you!

You may also like...